MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number ZMA00
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the intraocular lens (iol) was explanted from the right eye due to "foggy and distorted and dislocated" lens.Another johnson & johnson iol was implanted as replacement (different model and different diopter, ar40e 22.0d).There was no patient injury and no medical or surgical intervention required.The patient is stable post-operatively.Through follow-up, it was learned that the iol dislocation was not due to device malfunction, however, no further information was available to clarify the event.
 
Additional Manufacturer Narrative
Unknown/asked but unavailable.Date of event: unknown/asked but unavailable.The best estimate date is between jan 31, 2022 and mar 15, 2022.The device was not returned for analysis.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: apr 14, 2022.Section h3: evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification was performed and revealed that the lens was cut in half.The lens was cleaned and visually inspected under magnification and no additional issues were observed.No issues related to or could have contributed to visual issues were observed.Due to the returned condition of the lens (cut in half) no further product evaluation can be performed.During the complaint investigation, it was noticed that the product implant date was (b)(6) 2022, while the expiration date was march 16, 2014.Therefore, the product was used pass the expiration date.The iol shipping history was evaluated, and it was confirmed that the product was delivered at the account by april 15, 2011.Therefore, the issue was not related to a manufacturing, design, or shipping issue.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key14048766
Report Number3012236936-2022-00916
Device Sequence Number5994496
Product Code MFK
UDI-Device Identifier05050474536890
UDI-Public(01)05050474536890(17)140316
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/16/2014
Device Model NumberZMA00
Device Catalogue NumberZMA00U0245
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2022
Supplement Date Received by Manufacturer07/08/2022
Initial Report FDA Received Date04/07/2022
Supplement Report FDA Received Date07/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale